MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNK DRILL/DRIVER SHAFT; DRILL/DRIVER SHAFTS

DEPUY ORTHOPAEDICS INC US UNK DRILL/DRIVER SHAFT; DRILL/DRIVER SHAFTS
Catalog Number UNK DRILL/DRIVER SHAFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the peripheral drill bit broke off in the driver shaft.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d1, d2a, d2b, d4 (lot, catalog) corrected: d4 primary udi number, h6 health effect (clinical and impact code) if information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Investigation summary
=
> it was reported that the peripheral drill bit broke off in driver shaft.Unknown surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of breakage on the tip of a unk drill inside the glo adv straight drill driver.The broken fragments were not returned for evaluation.The observed condition of the device is consistent with the user applying excessive leverage/torque on the drill in a side-to-side or circular pattern.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the unk drill would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the device lot number is unknown, therefore a¿device history review could not be performed.¿ if the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: added: b5 corrected: d1, d2, d4 and h3.
 
Event or Problem Description
Additional information received states that there was no adverse affects.The procedure was delayed for 5 minutes as to open another tray and acquire a new drill bit.

Brand Name
UNK DRILL/DRIVER SHAFT
Common Device Name
DRILL/DRIVER SHAFTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21150013
Report Number1818910-2025-00825
Device Sequence Number9236637
Product Code HTW
UDI-Device Identifier10603295089346
UDI-Public(01)10603295089346(10)A1000
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNK DRILL/DRIVER SHAFT
Device Lot NumberA1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/01/2025
Supplement Date Received by Manufacturer01/14/2025
01/29/2025
02/25/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/23/2025
01/30/2025
02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexMale